Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 261, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 26, 2010, 1:28 PM EDT for 6 counties in Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 1:28 PM EDT (17:28 UTC)
- Expired
- Oct 26, 2010, 2:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, OH, Highland County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 8:55 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:23 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 26, 1:23 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT TUE OCT 26 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY....BRINGING HIGH
WINDS AND THUNDERSTORMS. DRIER AIR WILL MOVE IN BEHIND THE FRONT
TONIGHT. A SECONDARY COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY...
USHERING IN COOLER TEMPERATURES FOR THURSDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
ZONE UPDATE WILL INCLUDE A DROP IN CHANCE OF RAIN THIS EVENING AND
LOWERING THE CHANCE OF THUNDER TO THE EAST SIDE OF FRONT MOVING
THROUGH. REMOVED ANOTHER LINE OF COUNTIES FROM TOR WATCH.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY/...
WINDS WILL SUBSIDE BELOW HIGH WIND CRITERIA AND THUNDERSTORMS
WILL END AS THE FRONT MOVES EAST OF THE AREA THIS EVENING...BUT IT
WILL REMAIN BREEZY OVERNIGHT. A CYCLONIC FLOW WILL PERSIST ON
WEDNESDAY AND THURSDAY AS LOW PRESSURE TRAVELS SLOWLY ACROSS
SOUTHERN CANADA. WINDS WILL STAY STRONG WITH GUSTS TO 40 MPH
POSSIBLE WEDNESDAY AFTERNOON. EXPECT DRY WEATHER WITH PARTLY TO
MOSTLY CLOUDY SKIES. TEMPERATURES WILL BE ABOVE NORMAL ON
WEDNESDAY WITH HIGHS AROUND 70. AFTER THE SECONDARY COLD FRONT
MOVES THROUGH LATE WEDNESDAY...HIGHS WILL BE IN THE 50S ON
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SECONDARY SURFACE TROUGH AND ASSOCIATED SHORT WAVE WILL MOVE THROUGH
THE REGION ON THURSDAY. THIS WILL BRING A SURGE OF COOLER AIR WHICH
WILL LAST THROUGH FRIDAY WHEN HIGH PRESSURE STARTS TO BUILD IN.
SOUTHERLY FLOW WILL BECOME ESTABLISHED ONCE AGAIN OVER THE WEEKEND
WHICH WILL ALLOW TEMPERATURES TO REBOUND BACK ABOVE NORMAL. A WEAK
FRONT IS FORECAST TO SAG SOUTHWARDS ON MONDAY BUT AT THIS TIME IT
APPEARS THAT THIS WILL MOVE THROUGH DRY. THE BOUNDARY MAY EVENTUALLY
BECOME A FOCUS FOR PRECIPITATION BUT THAT WOULD BE BEYOND THIS
PERIOD.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
DEEP UPPER LEVEL TROF TO TAKE ON A NEGATIVE TILT AND PIVOT INTO
THE GREAT LAKES TODAY. EXPECT AN INCREASE IN CLOUDS AND WINDS THIS
MORNING WITH THE PRESSURE GRADIENT INCREASING IN CONTINUED
SOUTHWEST FLOW PATTERN. A PERIOD OF MVFR CIGS IS LKLY EARLY THIS
MORNING. A STRONG COLD FRONT TO SEEP THRU THE OHIO VALLEY THIS
AFTN. HAVE THIS FRONT INTO WESTERN OHIO 18-19Z AND TO THE CMH TAF
SITES AROUND 21Z. MVFR CIGS MAY BECOME VFR FOR A PERIOD BY MIDDAY
BEFORE MVFR CIGS RE-DEVELOP DURG THE DAY. MODELS ARE SHOWING A NARROW
TONGUE OF HIGHER INSTABILITIES ALONG THE FRONT...SO EXPECT A LINE
OF SHOWERS WITH EMBEDDED THUNDERSTORMS TO PUSH WEST TO EAST ACROSS
THE AREA IN THE 18Z-22Z TIME FRAME. WITH 3-5K FOOT WINDS INCREASING
INTO THE 40 TO 60 KNOT RANGE THROUGH LATE MORNING...GUSTY WINDS
WILL BE AN ISSUE TODAY. EXPECT PREVAILING SOUTHERLY WINDS OF 20-25
KNOTS WITH WIND GUSTS OF 45 KNOTS LIKELY. WINDS WILL BEGIN TO
DIMINISH LATE THIS AFTN/EARLY EVENING AS THE FRONT SHIFTS OFF TO
THE EAST.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...FRANKS
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...ARHazardous weather outlook, Oct 26, 9:44 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 944 AM EDT TUE OCT 26 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 944 AM EDT TUE OCT 26 2010 ...TORNADO WATCH 722 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH WIND WARNING. A STRONG COLD FRONT WILL CROSS THE AREA TODAY...PUSHING A LINE OF THUNDERSTORMS AHEAD OF IT. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE...CONTAINING WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS ARE EXPECTED AGAIN ON WEDNESDAY WHEN A SECONDARY COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. SITES
In the hours before
Local storm report, Oct 26, 12:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND DMG 6 NE WAPAKONETA 40.63N 84.11W
10/26/2010 AUGLAIZE OH LAW ENFORCEMENT
TREES DOWN COUNTRY WIDE
1203 PM TSTM WND DMG 5 NE WAPAKONETA 40.62N 84.12W
10/26/2010 AUGLAIZE OH EMERGENCY MNGR
8 INCH DIAMETER TREES UPROOTED JUST SOUTH OF CRIDERSVILLE
1227 PM TSTM WND GST ENGLEWOOD 39.86N 84.31W
10/26/2010 E60 MPH MONTGOMERY OH TRAINED SPOTTER
1231 PM TSTM WND DMG WARSAW 38.79N 84.89W
10/26/2010 GALLATIN KY COUNTY OFFICIAL
TREES DOWN
1231 PM HAIL TAYLOR MILL 39.01N 84.50W
10/26/2010 E1.00 INCH KENTON KY TRAINED SPOTTER
&&
HUGHESLocal storm report, Oct 26, 1:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST TRENTON 39.48N 84.46W
10/26/2010 M69 MPH BUTLER OH TRAINED SPOTTER
MEASURED ON STATE ROUTE 73
&&
JDRLocal storm report, Oct 26, 1:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
113 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST WILMINGTON 39.44N 83.83W
10/26/2010 M72.00 MPH CLINTON OH OFFICIAL NWS OBS
AT NWS WILMINGTON.
1220 PM TSTM WND DMG MASON 39.36N 84.31W
10/26/2010 WARREN OH BROADCAST MEDIA
2 TREES DOWN NEAR FIELDS ERTEL ROAD.
&&
JDRLocal storm report, Oct 26, 1:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
121 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG MASON 39.36N 84.31W
10/26/2010 WARREN OH BROADCAST MEDIA
2 TREES DOWN NEAR FIELDS ERTEL ROAD.
0113 PM TSTM WND GST WILMINGTON 39.44N 83.83W
10/26/2010 M72.00 MPH CLINTON OH OFFICIAL NWS OBS
AT NWS WILMINGTON.
&&
JDRLocal storm report, Oct 26, 1:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND GST 2 NE BURTONVILLE 39.43N 83.79W
10/26/2010 M67.00 MPH CLINTON OH ASOS
MEASURED AT WILMINGTON AIRPARK ASOS /KILN/
&&
HATZOSLocal storm report, Oct 26, 1:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST DELAWARE 40.30N 83.08W
10/26/2010 M57 MPH DELAWARE OH AMATEUR RADIO
MEASURED AT STATE ROUTE 36 AND INTERSTATE 71.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:56 AM EDT | High Wind Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 9 hr |
| Oct 26, 10:50 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 55 min |
| Oct 26, 11:12 AM EDT | Tornado Warning | ILN | Darke, Mercer | 33 min |
| Oct 26, 11:19 AM EDT | Tornado Warning | ILN | Butler, Preble | 41 min |
| Oct 26, 11:20 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 55 min |
| Oct 26, 11:26 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Miami, Montgomery, Preble | 64 min |
| Oct 26, 11:30 AM EDT | Tornado Warning | ILN | Darke, Preble | 36 min |
| Oct 26, 11:38 AM EDT | Tornado Warning | ILN | Auglaize, Mercer | 37 min |
| Oct 26, 11:40 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 65 min |
| Oct 26, 11:51 AM EDT | Tornado Warning | ILN | Darke, Miami, Shelby | 39 min |
| Oct 26, 11:58 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby | 62 min |
| Oct 26, 12:02 PM EDT | Tornado Warning | ILN | Butler, Montgomery, Preble | 25 min |
| Oct 26, 12:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 62 min |
| Oct 26, 12:15 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 45 min |
| Oct 26, 12:17 PM EDT | Tornado Warning | ILN | Champaign, Logan, Miami, Shelby | 43 min |
| Oct 26, 12:20 PM EDT | Tornado Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 40 min |
| Oct 26, 12:32 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 3 hr |
| Oct 26, 12:41 PM EDT | Tornado Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 33 min |
| Oct 26, 12:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Logan, Madison and 1 more | 60 min |
| Oct 26, 12:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Highland, Warren | 54 min |
| Oct 26, 12:56 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 64 min |
| Oct 26, 1:09 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 36 min |
| Oct 26, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 62 min |
| Oct 26, 1:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Pike, Scioto | 61 min |
| Oct 26, 1:32 PM EDT | Tornado Warning | ILN | Fayette, Madison, Pickaway | 27 min |
| Oct 26, 1:47 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 28 min |
| Oct 26, 2:02 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 43 min |
| Oct 26, 2:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 64 min |
| Oct 26, 2:14 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Licking | 46 min |
| Oct 26, 2:16 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 33 min |
| Oct 26, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 26 min |
| Oct 26, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 53 min |
| Oct 26, 11:59 AM EDT | Tornado Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 31 min |
| Oct 26, 12:24 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 51 min |
| Oct 26, 10:41 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 64 min |
| Oct 26, 10:57 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Fayette, Franklin, Ripley, Union | 63 min |
| Oct 26, 11:02 AM EDT | Tornado Warning | ILN | Fayette, Union, Wayne | 43 min |
| Oct 26, 11:29 AM EDT | Tornado Warning | ILN | Dearborn, Franklin, Ripley | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.